Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Does very hot shower cause the breasts to get splotchy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
can a very ho shower cause the breasts (I've had radiation on one) to get splotchy? It is going away, but still somewhat blotchy.
Posted Sat, 14 Apr 2012 in Women's Health
Answered by Dr. Deepak Anvekar 13 hours later
Hello Scooty,

Yes, Very hot showers can result in erythematous scalding burns, and they are more common on skin that is debilitated, either due to malnutrition, radiation or chemotherapy.

Usually such scalding, due to hot showers, subside on their own within a few days.

Presence of pain or redness can subside by taking OTC medications like Advil or motrin, which reduce the inflammation at the site.

Hope I have answered your query.

I will be available to answer your follow up queries.
Above answer was peer-reviewed by
Follow-up: Does very hot shower cause the breasts to get splotchy? 3 hours later
Thank you for your prompt reply. I had radiation on my left breast going on three years ago. After taking that shower, both breasts looked splotchy, but the left one was even more so. The redness is subsiding. Should Istill be careful about showering with such hot water or even sunbathing?
Answered by Dr. Deepak Anvekar 10 minutes later
Hello Scooty,

Care must be taken for a few days for now, so that the redness and inflammation can subside.

Once the condition improves, you should still avoid such recurrences to the left breastwhile taking a hot shower (Since radiation has reduced the vitality of the subcutaneous tissue in this specific breast). This can be done by being careful about the temperature of the water as well as using a small towel or tissue over the specific area.

There is no need to worry about such effects due to sunbathing.

Wish you Good Health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor